Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 67, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2022, 7:59 PM MST for Cochise County, Arizona. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2022, 7:59 PM MST (02:59 UTC)
- Expired
- Aug 7, 2022, 11:30 PM MST
- In force
- 4 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 43 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:40 PM MST | FLASH FLOOD | 1 Ene Saint David, AZ | REPORT FROM SOCIAL MEDIA. |
| Aug 7, 9:30 PM MST | FLASH FLOOD | Saint David, AZ | SPOTTER REPORTED FLOODING OF HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WGUS55 KTWC 080259
FFWTWC
AZC003-080500-
/O.NEW.KTWC.FF.W.0067.220808T0259Z-220808T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
759 PM MST Sun Aug 7 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
West Central Cochise County in southeastern Arizona...
* Until 1000 PM MST.
* At 759 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Benson and St. David.
This includes the following Flash Flood Prone Locations...
Sibyl Rd at Gila/Dragoon Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3199 11009 3195 11007 3190 11004 3185 11006
3184 11022 3186 11023 3197 11032 3198 11030
3197 11028 3196 11026 3198 11021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG3 follow-up statements
155
WGUS75 KTWC 080408
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
908 PM MST Sun Aug 7 2022
AZC003-080500-
/O.CON.KTWC.FF.W.0067.000000T0000Z-220808T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
908 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING FOR WEST CENTRAL COCHISE COUNTY...
At 908 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Benson and St. David.
This includes the following Flash Flood Prone Locations...
Sibyl Rd at Gila/Dragoon Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3199 11009 3195 11007 3190 11004 3185 11006
3184 11022 3186 11023 3197 11032 3198 11030
3197 11028 3196 11026 3198 11021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG087
WGUS55 KTWC 080446
FFWTWC
AZC003-080630-
/O.EXT.KTWC.FF.W.0067.000000T0000Z-220808T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
946 PM MST Sun Aug 7 2022
The National Weather Service in Tucson has extended the
* Flash Flood Warning for...
West Central Cochise County in southeastern Arizona...
* Until 1130 PM MST.
* At 946 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Flooding has been reported in homes and roadways in
St. David.
* Some locations that will experience flash flooding include...
Benson and St. David.
This includes the following Flash Flood Prone Locations...
Sibyl Rd at Gila/Dragoon Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3199 11009 3195 11007 3190 11004 3185 11006
3184 11022 3186 11023 3197 11032 3198 11030
3197 11028 3196 11026 3198 11021
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG706
WGUS75 KTWC 080634
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1134 PM MST Sun Aug 7 2022
AZC003-080644-
/O.EXP.KTWC.FF.W.0067.000000T0000Z-220808T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
1134 PM MST Sun Aug 7 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL COCHISE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3199 11009 3195 11007 3190 11004 3185 11006
3184 11022 3186 11023 3197 11032 3198 11030
3197 11028 3196 11026 3198 11021
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:34 PM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM MST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 PM MST Sun Aug 7 2022 .SYNOPSIS...A more favorable flow pattern for daily thunderstorms will persist through this coming week as the upper high becomes centered over the Four Corners region. Daytime temperature will remain near seasonable readings. && .DISCUSSION...Please see mid morning update for a more detailed breakdown of the storm environment and forecast. The special 18Z sounding showed a more favorable storm environment with the onion look eroding. This should continue to erode with the possibility of strong to perhaps severe thunderstorms. Expect storms to continue to develop along the International Border and across the Mogollon Rim. These storms will likely move into the lower deserts becoming more organized with time. Strong winds, blowing dust, and marginally severe hail remain the main risks. As the storms move from Nogales/Tucson west into central/western Pima County, the flash flood threat increases. Due to the IT, storm chances may persist well into the late evening and overnight. For the extended forecast, models continued to depict a favorable flow pattern for daily scattered showers and thunderstorms through much of this coming week as the upper high sets up over the Four Corners region. Daytime temperatures will remain near seasonable readings. && .AVIATION...Valid through 09/00Z. Now through 08/06Z, SCT-BKN clouds at 7k-10k ft AGL, with the clouds slowing diminishing aft 08/08Z. SCTD-NMRS SHRA/TSRA primarily between now and 08/05Z. CIGS may briefly lower to 4k-6k ft AGL with the TSRA, along with mountain obscurations and wind gusts to 40+ kts. Otherwise, SFC wind will generally be less than 12 kts, favoring a WLY/NWLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. NOTE - Some blowing dust and isolated strong to severe thunderstorms will be possible during the early evening. Small hail, flash flooding, and strong gusty winds are possible. && .FIRE WEATHER...An active monsoon period is expected to continue through the coming week, with daily rounds of scattered showers and thunderstorms. The typical threats of strong gusty winds and heavy rainfall remain, as well as the potential for precipitation outside the normal afternoon/evening cycles. Wind trends are otherwise light following a diurnal pattern. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MST tonight for AZZ501>504-507- 513>515. Blowing Dust Advisory until 11 PM MST this evening for AZZ501- 502-504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 7, 6:17 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
617 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 SE SIERRA VISTA 31.49N 110.26W
08/07/2022 M0.70 INCH COCHISE AZ PUBLIC
SPOTTER 304 REPORTS DIME SIZED HAIL AND A
RAIN RATE OF 3.4IN PER HOUR.
&&
JVTLocal storm report, Aug 7, 6:24 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
624 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 6 SSE SIERRA VISTA 31.50N 110.27W
08/07/2022 M74 MPH COCHISE AZ PUBLIC
PERSONAL WEATHER STATION MEASURED 74 MPH
WIND GUST.
&&
KRGLocal storm report, Aug 7, 6:26 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HEAVY RAIN 3 SE SIERRA VISTA 31.53N 110.28W
08/07/2022 M1.10 INCH COCHISE AZ TRAINED SPOTTER
1.1 INCHES IN 17 MINUTES.
&&
KDLocal storm report, Aug 7, 6:41 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
641 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 9 SE SIERRA VISTA 31.49N 110.21W
08/07/2022 E1.00 INCH COCHISE AZ PUBLIC
PUBLIC REPORT RECEIVED VIA SOCIAL MEDIA OF
QUARTER SIZED HAIL NEAR THE INTERSECTION OF
KINO ROAD AND CANADA DRIVE.
&&
KRGLocal storm report, Aug 7, 7:04 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
704 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 1 NNE HUACHUCA CITY 31.65N 110.33W
08/07/2022 E0.75 INCH COCHISE AZ TRAINED SPOTTER
SPOTTER 3065 REPORTS HAIL SIZE BETWEEN DIME
AND QUARTER SIZED HAIL AND GUSTS ESTIMATED
TO 41MPH AND LOCALIZED FLOODING.
&&
JVTSpecial weather statement, Aug 7, 7:05 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
705 PM MST Sun Aug 7 2022
AZZ504-507-514-080245-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
705 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Pima
County through 745 PM MST...
At 705 PM MST, Doppler radar was tracking a strong thunderstorm near
Saguaro National Park East, or 17 miles northeast of Davis-Monthan
Air Force Base, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde and Saguaro
National Park East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3234 11064 3225 11049 3205 11067 3220 11088
TIME...MOT...LOC 0205Z 047DEG 10KT 3227 11060
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:26 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 49 min |
| Aug 7, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 7, 6:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 39 min |
| Aug 7, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 7, 6:19 PM MST | Flash Flood Warning | TWC | Cochise | 116 min |
| Aug 7, 6:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 7, 6:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 49 min |
| Aug 7, 7:05 PM MST | Special Weather Statement | TWC | 40 min | |
| Aug 7, 7:08 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 67 min |
| Aug 7, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 58 min |
| Aug 7, 8:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Aug 7, 9:02 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Aug 7, 9:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 8, 12:29 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Aug 8, 1:02 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 8, 1:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 8, 2:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 8, 2:40 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 8, 2:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 8, 3:07 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.